Alert archive / West Virginia / Tornado Warnings in 2019

Tornado Warning 22, NWS Blacksburg, VA

April 19, 2019Monroe County, West Virginia; Giles County, Virginia

NWS Blacksburg, VA issued this tornado warning at Apr 19, 2019, 1:14 PM EDT for Monroe County, West Virginia; Giles County, Virginia. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 19, 2019, 1:14 PM EDT (17:14 UTC)
Expired
Apr 19, 2019, 1:45 PM EDT
In force
31 min
Issued by
NWS Blacksburg, VA
Area
Storm-based polygon
Tornado
Radar indicated
Hail
0.75 in

Counties Giles County, VA, Monroe County, WV

The radar

The Roanoke radar (KFCX), 56 km from the middle of the area, began a volume at 17:19 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 19, 10:31 AM EDTTornado WatchSPC9 hr

The nearest sounding before it

Roanoke, VA (KRNK), launched 12:00Z, 5.2 hours before the alert went out and 88 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Roanoke, VA at 12:00Z on 2019-04-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 36 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Roanoke, VA at 12:00Z on 2019-04-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 288 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
36 J/kg
Mixed-layer CIN
-6 J/kg
Mixed-layer LCL
837 m above ground
0-6 km bulk shear
73 kt
0-1 km storm-relative helicity
288 m²/s²
0-3 km storm-relative helicity
381 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.3

Open this sounding in Storm Lab

The text

As transmitted.

606 
WFUS51 KRNK 191714
TORRNK
VAC071-WVC063-191745-
/O.NEW.KRNK.TO.W.0022.190419T1714Z-190419T1745Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service BLACKSBURG VA
114 PM EDT Fri Apr 19 2019

The National Weather Service in BLACKSBURG has issued a

* Tornado Warning for...
  Northeastern Giles County in southwestern Virginia...
  Monroe County in southeastern West Virginia...

* Until 145 PM EDT
    
* At 114 PM EDT, a severe thunderstorm capable of producing a tornado
  was located over Interior, moving northeast at 40 mph.

  HAZARD...Tornado. 

  SOURCE...Radar indicated rotation. 

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be damaged or destroyed. 
           Damage to roofs, windows, and vehicles will occur.  Tree 
           damage is likely. 

* Locations impacted include...
  Pembroke...
  Union...
  Mountain Lake...
  Laurel Branch...
  and Pickaway.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 3764 8024 3758 8029 3757 8033 3755 8032
      3747 8038 3742 8047 3738 8046 3729 8053
      3737 8073 3771 8059
TIME...MOT...LOC 1714Z 209DEG 36KT 3739 8059 

TORNADO...RADAR INDICATED
HAIL...<.75IN

$$

PH
2 follow-up statements
324 
WWUS51 KRNK 191728
SVSRNK

Severe Weather Statement
National Weather Service BLACKSBURG VA
128 PM EDT Fri Apr 19 2019

VAC071-191738-
/O.CAN.KRNK.TO.W.0022.000000T0000Z-190419T1745Z/
Giles VA-
128 PM EDT Fri Apr 19 2019

...THE TORNADO WARNING FOR 
NORTHEASTERN GILES COUNTY IS CANCELLED...
    
The tornadic thunderstorm which prompted the warning has moved out 
of the warned area. Therefore, the warning has been cancelled.

A Tornado Watch remains in effect until 500 PM EDT for southwestern
and west central Virginia.

When it is safe to do so, please send your reports of hail of any
size, as well as reports of any wind damage, including downed trees
or large limbs, to the National Weather Service by calling toll free
at 1...8 6 6...2 1 5...4 3 2 4. Reports and pictures can also be
shared on the National Weather Service Blacksburg Facebook page and
on Twitter.

LAT...LON 3764 8024 3758 8029 3757 8033 3755 8032
      3747 8038 3744 8046 3745 8050 3746 8049
      3748 8051 3747 8055 3751 8067 3771 8059
TIME...MOT...LOC 1728Z 209DEG 36KT 3751 8050 

$$

WVC063-191745-
/O.CON.KRNK.TO.W.0022.000000T0000Z-190419T1745Z/
Monroe WV-
128 PM EDT Fri Apr 19 2019

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 145 PM EDT FOR 
CENTRAL MONROE COUNTY...
    
At 128 PM EDT, a severe thunderstorm capable of producing a tornado
was located over Laurel Branch, moving northeast at 40 mph.

HAZARD...Tornado. 

SOURCE...Radar indicated rotation. 

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely. 

Locations impacted include...
Union...
Sweet Springs...
Laurel Branch...
Hollywood...
and Pickaway.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

When it is safe to do so, please send your reports of hail of any
size, as well as reports of any wind damage, including downed trees
or large limbs, to the National Weather Service by calling toll free
at 1...8 6 6...2 1 5...4 3 2 4. Reports and pictures can also be
shared on the National Weather Service Blacksburg Facebook page and
on Twitter.

&&

LAT...LON 3764 8024 3758 8029 3757 8033 3755 8032
      3747 8038 3744 8046 3745 8050 3746 8049
      3748 8051 3747 8055 3751 8067 3771 8059
TIME...MOT...LOC 1728Z 209DEG 36KT 3751 8050 

TORNADO...RADAR INDICATED
HAIL...<.75IN

$$

PH
699 
WWUS51 KRNK 191738
SVSRNK

Severe Weather Statement
National Weather Service BLACKSBURG VA
138 PM EDT Fri Apr 19 2019

WVC063-191747-
/O.EXP.KRNK.TO.W.0022.000000T0000Z-190419T1745Z/
Monroe WV-
138 PM EDT Fri Apr 19 2019

...THE TORNADO WARNING FOR 
CENTRAL MONROE COUNTY WILL EXPIRE AT 145 PM EDT...
        
The storm which prompted the warning has weakened and moved out of 
the warned area. Therefore, the warning will be allowed to expire.

A Tornado Watch remains in effect until 500 PM EDT for southwestern
and west central Virginia.

When it is safe to do so, please send your reports of hail of any
size, as well as reports of any wind damage, including downed trees
or large limbs, to the National Weather Service by calling toll free
at 1...8 6 6...2 1 5...4 3 2 4. Reports and pictures can also be
shared on the National Weather Service Blacksburg Facebook page and
on Twitter.

LAT...LON 3764 8024 3758 8029 3757 8033 3755 8032
      3747 8038 3744 8046 3745 8050 3746 8049
      3748 8051 3747 8055 3751 8067 3771 8059
TIME...MOT...LOC 1737Z 209DEG 36KT 3758 8045 

$$

Gruver

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Blacksburg, VA wrote its last area forecast discussion before this tornado warning went out at Apr 19, 10:09 AM EDT, 3 hours 5 minutes earlier.

Area forecast discussion, Apr 19, 10:09 AM EDT, 3 hours 5 minutes before
Area Forecast Discussion
National Weather Service Blacksburg VA
1009 AM EDT Fri Apr 19 2019

.SYNOPSIS...
A strong cold front will approach from the west and move across
the Mid Atlantic this afternoon, which should lead to
thunderstorms that could become severe. An area of low
pressure lingers into Saturday resulting in unsettled weather
before high pressure arrives later in the weekend.

&&

.NEAR TERM /THROUGH TONIGHT/...
As of 1005 AM EDT Friday...

Several thunderstorms have developed along and east of the Blue
Ridge along the VA/NC border. Meanwhile, a solid shield of rain
is entering the western fringes of the CWA. The coverage and
intensity of the showers and thunderstorms should only increase
as the day progresses due to a strong cold front associated with
a closed upper level low approaching thee southern Mid Atlantic.
Storms should track mainly to the northeast with ample low-
level shear available as indicated in the 12Z RNK sounding with
38 kt of 0-1 km wind shear. Supercells will be likely as well
due to the 0-6 km wind shear reaching 70 kt.

Damaging winds are shown to be the primary severe threat
according to SPC, but tornadoes and heavy rain will also be
other issues to contend with from these storms. SPC has a
moderate risk east of the Blue Ridge with lesser risk to the
west, while WPC has a slight risk of excessive rainfall across
the CWA. The flash flooding threat will continue to be
monitored, but the expected fast storm motion has warranted
holding off on any Flash Flood Watch for now. Needless to say,
it will likely be a very busy day.

&&

.SHORT TERM /SATURDAY THROUGH MONDAY NIGHT/...
As of 315 AM EDT Friday...

A slow moving barotropic, vertically stacked upper low will
drift from the central Appalachians, basically right over KBCB,
toward the Mid-Atlantic region through the period and will be
the primary synoptic feature supporting the sensible weather.

While there may be a brief break in the precipitation early
Saturday as the main focused line of PVA/dynamics/instability
shifts east off the coast, a deformation zone/baroclinic leaf
will sag southeastward from Kentucky into far southwest
VA/southern WV during the day Saturday, west central VA Sunday,
and then toward the Mid-Atlantic by Monday. This pattern will
keep clouds and a chance of showers, especially west of the Blue
Ridge, Saturday into early Sunday. Clouds could well linger into
Sunday, especially west of the Blue Ridge. Monday should finally
start to bring more sun.

Lapse rates will be rather steep Saturday with a cold pocket of
<0C air moving over the region at 850mb. If enough insolation
can be realized, some small hail could be possible with the
taller/deeper showers and an isolated lightning strike would not
be out of the question either. However, given all of our
neighbors have currently left thunder out, chose to do the same
here, but the threat of both is not zero at this point. It is
also interesting to note that some snow may fall at the highest
elevations (e.g., Mt. Rogers, Mt. Lake, etc.) with 850mb
temperatures below 0C much of Saturday.

Rainfall amounts should not be a concern given the lack of deep
moisture, with most areas west of the Blue Ridge seeing QPF in
the neighborhood of 1/4 to 1/2 inch over the two day period, and
areas east of the Blue Ridge seeing even less.

The cold air aloft, rain cooled air, and persistent cloud cover
will result in much colder, well below normal temperatures
Saturday with highs in the 40s west and 50s east, perhaps even
only 30s at the highest elevations. Temperatures will begin to
moderate a bit Sunday and even more so Monday as the cold pocket
aloft moves away from the area and cloud cover begins to
diminish, especially across the Piedmont. While a freeze is not
expected at this point, may have to watch for possible frost
Monday morning.

Finally, it will be a bit breezy as the upper low pulls away
from the area, but current guidance and the barotropically
oriented system suggest that speeds will fall well short of wind
advisory criteria.

/Confidence in Forecast Parameters/
Temperatures - Moderate to High,
Precipitation Probabilities - Moderate,
Winds - Moderate,
Thunderstorm Threat - Low.

&&

.LONG TERM /TUESDAY THROUGH THURSDAY/...
As of 430 AM EDT Thursday...

Once upper low exits the northeast United States pattern returns to
broad southwest flow and weak 500MB ridging over the east through
Thursday. Consensus is fair in the long range guidance with no
significant synoptic features impacting the Mid Atlantic region this
time frame.

High pressure following the deep surface low fills in from the
southwest with the high over centered over the Carolinas by Monday
night. 850 temperatures warm back into the +10 to +14 range on
Monday and remain similar through Thursday. Temperatures will be
above normal through the period.

Low level moisture trapped under the upper low will just be exiting
southwest Virginia Monday morning. Baroclinic zone from the
northeast United States across the Ohio Valley may get close enough
by Wednesday morning to increase cloud cover north of I-64. Cold
front may drop into northern Virginia Thursday with more clouds and
a chance of precipitation but confidence is low at this time.

&&

.AVIATION /14Z FRIDAY THROUGH TUESDAY/...
As of 730 AM EDT Friday...

Precipitation approaching western CWA over the next few hours
with deteriorating flight conditions at all TAF sites from west
to east. Locally heavy rain today and the potential for
thunderstorms, some possibly severe, mainly east-southeast of
the Blue Ridge, but have included thunder at all TAF sites
during the afternoon. Ceilings and visibilities during the day,
and especially in rain showers and thunderstorms, will average
mostly MVFR with brief periods of IFR in heavier rain and
associated fog. Winds will remain SSE- SSW until late in the day
at speeds of 8-12kts with gusts 20-25kts.

EXTENDED AVIATION DISCUSSION...

The upper low will slowly circulate and drift northeast of the
area Saturday. This will bring a deformation zone over the area
leaving Saturday with scattered to numerous showers and isolated
thunderstorms with periods of MVFR ceilings and visibilities
for the most part, especially west of the Blue Ridge. Winds will
be gusty from the west and northwest behind this front on
Saturday and Saturday night. VFR conditions will return Sunday
into Tuesday under weak high pressure and a relatively flat flow
aloft.

&&

.RNK WATCHES/WARNINGS/ADVISORIES...
VA...None.
NC...None.
WV...None.

&&

SYNOPSIS...PC/PW
NEAR TERM...PC/PW
SHORT TERM...RAB
LONG TERM...AMS/RAB
AVIATION...PC/RAB
Hazardous weather outlook, Apr 19, 10:37 AM EDT, 2 hours 37 minutes before
Hazardous Weather Outlook
National Weather Service Blacksburg VA
1037 AM EDT Fri Apr 19 2019

NCZ001>006-018>020-VAZ010>020-022>024-032>035-043>047-058-059-201445-
Ashe-Alleghany NC-Surry-Stokes-Rockingham-Caswell-Watauga-Wilkes-
Yadkin-Bland-Giles-Wythe-Pulaski-Montgomery-Grayson-Carroll-Floyd-
Craig-Alleghany VA-Bath-Roanoke-Botetourt-Rockbridge-Patrick-
Franklin-Bedford-Amherst-Henry-Pittsylvania-Campbell-Appomattox-
Buckingham-Halifax-Charlotte-
1037 AM EDT Fri Apr 19 2019

...TORNADO WATCH 88 IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON...

This Hazardous Weather Outlook is for north central North Carolina,
northwest North Carolina, central Virginia, south central Virginia,
southwest Virginia and west central Virginia.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Tornado Watch.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

There is a low probability for widespread hazardous weather.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will likely be needed.

VAZ007-009-WVZ042>044-507-508-201445-
Tazewell-Smyth-Mercer-Summers-Monroe-Eastern Greenbrier-
Western Greenbrier-
1037 AM EDT Fri Apr 19 2019

This Hazardous Weather Outlook is for southwest Virginia and
southeast West Virginia.

.DAY ONE...Today and tonight.

There is a marginal risk for severe thunderstorms that could produce
large hail, damaging winds, and possibly a tornado. In addition,
heavy rain could lead to isolated flash flooding.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

There is a low probability for widespread hazardous weather.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will likely be needed.

PW

In the hours before

Special weather statement, Apr 19, 12:24 PM EDT, 50 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
1224 PM EDT Fri Apr 19 2019

VAZ011>013-015-016-191730-
Giles-Grayson-Pulaski-Wythe-Carroll-
1224 PM EDT Fri Apr 19 2019

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT CARROLL..PULASKI...AND
GILES COUNTIES Until 130 PM EDT.

At 1223 PM EDT, radar indicated strong thunderstorms were located
along a line extending from near Gunton Park to near Byllesby to near
Fries. Movement was north at 50 mph.

Winds in excess of 40 mph are possible with these storms along with
heavy rains.

Locations impacted include...
Pulaski...
Galax...
Pearisburg...
Dublin...
and Narrows.

Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.

LAT...LON 3656 8102 3712 8090 3715 8086 3717 8088
      3718 8086 3719 8087 3719 8089 3740 8084
      3740 8081 3737 8076 3743 8063 3744 8058
      3699 8067 3657 8085
TIME...MOT...LOC 1623Z 192DEG 56KT 3700 8084 3681 8087 3668 8096

PH
Local storm report, Apr 19, 12:28 PM EDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1228 PM EDT FRI APR 19 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1148 AM     TSTM WND DMG     1 E THAXTON             37.35N 79.62W
04/19/2019                   BEDFORD            VA   PUBLIC

            CORRECTS PREVIOUS TSTM WND DMG REPORT FROM 1
            E THAXTON. CORRECTS PREVIOUS TSTM WND DMG
            REPORT FROM 1 E THAXTON. MULTIPLE LARGE
            TREES DOWN AND A SHED WAS DESTROYED NEAR THE
            INTERSECTION OF HIGHWAY 460 AND HIGHWAY 831.
            TORNADO POSSIBLE.

&&

VFJ
Special weather statement, Apr 19, 12:36 PM EDT, 38 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
1236 PM EDT Fri Apr 19 2019

NCZ002-003-019-191700-
Surry-Wilkes-Alleghany-
1236 PM EDT Fri Apr 19 2019

...A STRONG THUNDERSTORM WILL AFFECT SURRY, WILKES, ALLEGHANY...

Until 100 PM EDT.

At 1236 PM EDT, a strong thunderstorm was located near Hays, moving
north at 50 mph.

Winds in excess of 40 mph and pea size hail are possible with this
storm.

Locations impacted include...
Sparta...
Ronda...
Traphill...
Ennice...
and Mulberry.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

LAT...LON 3624 8128 3657 8107 3656 8080 3616 8098
TIME...MOT...LOC 1636Z 200DEG 43KT 3629 8115

RS
Special weather statement, Apr 19, 12:46 PM EDT, 28 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
1246 PM EDT Fri Apr 19 2019

NCZ001-018-191745-
Ashe-Watauga-
1246 PM EDT Fri Apr 19 2019

...A STRONG THUNDERSTORM WILL AFFECT Watauga and Ashe Counties Until
145 PM EDT...

At 1245 PM EDT, a strong thunderstorm was located over Sands, moving
north at 45 mph.

Winds in excess of 40 mph are possible with this storm along with
torrential rains.

Locations impacted include...
Boone...
Jefferson...
West Jefferson...
Lansing...
and Todd.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

LAT...LON 3634 8172 3634 8171 3635 8171 3659 8163
      3657 8135 3616 8156 3627 8174
TIME...MOT...LOC 1645Z 199DEG 38KT 3627 8163

PH
Local storm report, Apr 19, 12:56 PM EDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1256 PM EDT FRI APR 19 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1202 PM     TSTM WND DMG     3 NNE THAXTON           37.39N 79.61W
04/19/2019                   BEDFORD            VA   PUBLIC

            MULTIPLE TREES DOWN ON SHARPS MOUNTAIN ROAD
            NEAR KELSO MILL ROAD. TORNADO POSSIBLE.

&&

VFJ
Local storm report, Apr 19, 1:02 PM EDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
102 PM EDT FRI APR 19 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1250 PM     TSTM WND DMG     2 WNW SONTAG            36.94N 79.84W
04/19/2019                   FRANKLIN           VA   BROADCAST MEDIA

            LARGE TREE DOWN ON CAR AND HOUSE.

&&

The office that day

Everything else NWS Blacksburg, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 19, 1:42 PM EDTSpecial Weather StatementRNKGreenbrier33 min
Apr 19, 5:36 PM EDTSevere Thunderstorm WarningRNKMonroe54 min
Apr 19, 9:25 AM EDTSpecial Weather StatementRNKPatrick35 min
Apr 19, 9:41 AM EDTTornado WarningRNKPatrick34 min
Apr 19, 10:03 AM EDTTornado WarningRNKFranklin, Henry27 min
Apr 19, 10:27 AM EDTTornado WarningRNKFranklin33 min
Apr 19, 10:53 AM EDTSpecial Weather StatementRNKPatrick22 min
Apr 19, 10:59 AM EDTSpecial Weather StatementRNKBedford61 min
Apr 19, 11:03 AM EDTSpecial Weather StatementRNKHalifax57 min
Apr 19, 11:14 AM EDTSpecial Weather StatementRNKFloyd, Montgomery31 min
Apr 19, 11:22 AM EDTSpecial Weather StatementRNKGrayson, Smyth38 min
Apr 19, 11:32 AM EDTSevere Thunderstorm WarningRNKGrayson, Smyth, Wythe28 min
Apr 19, 11:33 AM EDTSpecial Weather StatementRNKAppomattox, Buckingham42 min
Apr 19, 11:43 AM EDTSpecial Weather StatementRNKRockbridge, City of Buena Vista, City of Lexington47 min
Apr 19, 11:47 AM EDTTornado WarningRNKAppomattox, Buckingham, Campbell43 min
Apr 19, 11:57 AM EDTSevere Thunderstorm WarningRNKRockbridge, City of Buena Vista, City of Lexington21 min
Apr 19, 12:19 PM EDTSpecial Weather StatementRNKFranklin, Henry, City of Martinsville56 min
Apr 19, 12:24 PM EDTSpecial Weather StatementRNKGiles, Pulaski, City of Galax66 min
Apr 19, 12:49 PM EDTSevere Thunderstorm WarningRNKCarroll, Grayson42 min
Apr 19, 1:13 PM EDTSevere Thunderstorm WarningRNKCarroll, Grayson, Pulaski, Wythe, City of Galax62 min
Apr 19, 1:39 PM EDTAreal Flood AdvisoryRNKCarroll, Giles, Grayson, Pulaski, Wythe, City of Galax6 hr
Apr 19, 1:55 PM EDTSpecial Weather StatementRNKGrayson35 min
Apr 19, 1:56 PM EDTTornado WarningRNKCarroll34 min
Apr 19, 2:13 PM EDTFlash Flood WarningRNKGrayson6 hr
Apr 19, 2:27 PM EDTFlash Flood WarningRNKCarroll, Grayson, Pulaski, Wythe, City of Galax6 hr
Apr 19, 2:37 PM EDTSevere Thunderstorm WarningRNKHenry, Patrick, City of Martinsville53 min
Apr 19, 2:47 PM EDTSpecial Weather StatementRNKBath43 min
Apr 19, 2:52 PM EDTSpecial Weather StatementRNKAlleghany, City of Covington23 min
Apr 19, 2:57 PM EDTSevere Thunderstorm WarningRNKBath18 min
Apr 19, 3:05 PM EDTSevere Thunderstorm WarningRNKHenry, Pittsylvania55 min
Apr 19, 3:45 PM EDTSevere Thunderstorm WarningRNKPittsylvania, City of Danville60 min
Apr 19, 3:46 PM EDTAreal Flood AdvisoryRNKCarroll, Floyd, Franklin, Montgomery, Patrick, Pulaski and 4 more6 hr
Apr 19, 4:03 PM EDTTornado WarningRNKPittsylvania27 min
Apr 19, 4:16 PM EDTTornado WarningRNKHalifax29 min
Apr 19, 4:28 PM EDTTornado WarningRNKPittsylvania32 min
Apr 19, 4:31 PM EDTAreal Flood AdvisoryRNKAmherst, Appomattox, Bedford, Campbell, Halifax, Pittsylvania and 1 more3 hr
Apr 19, 4:42 PM EDTSpecial Weather StatementRNKAmherst, Campbell, City of Lynchburg63 min
Apr 19, 4:42 PM EDTTornado WarningRNKCharlotte, Halifax33 min
Apr 19, 4:43 PM EDTFlash Flood WarningRNKAmherst, Bedford, Campbell, City of Lynchburg4 hr
Apr 19, 4:48 PM EDTTornado WarningRNKHalifax27 min
Apr 19, 4:58 PM EDTSevere Thunderstorm WarningRNKCarroll, Floyd, Pulaski62 min
Apr 19, 5:04 PM EDTSevere Thunderstorm WarningRNKAmherst, Appomattox26 min
Apr 19, 5:17 PM EDTTornado WarningRNKCharlotte, Halifax48 min
Apr 19, 5:20 PM EDTSpecial Weather StatementRNKCharlotte10 min
Apr 19, 5:38 PM EDTFlash Flood WarningRNKHalifax3 hr
Apr 19, 5:39 PM EDTTornado WarningRNKBuckingham51 min
Apr 19, 5:46 PM EDTTornado WarningRNKCharlotte33 min
Apr 19, 5:52 PM EDTTornado WarningRNKCharlotte, Halifax38 min

Nearby

Tornado Warnings in West Virginia, 2019Tornado Warnings in Virginia, 2019Every tornado warning in 2019Tornadoes in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.